MAUDE Adverse Event Report: CORDIS CORPORATION SMART 120 150, SFA- 6X120MM; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION SMART 120 150, SFA- 6X120MM; CATHETER, BILIARY, DIAGNOSTIC
Model Number C06120ML
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 04/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).The product remains implanted and is thus not available for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
This is a case from (b)(6) for sfa and the case number is (b)(4).A smart stent and a smart control stent was implanted in the middle portion of the right femoral artery.Five years later, lower extremity arteriography confirmed in-stent re-occlusion in the right superficial femoral artery.An unknown balloon catheter was "use" for dilation and a stent was implanted.The abi level of the lesion have been decrease and was confirmed to be 0.52 and 0.98.The right below the knee had a pain when the patient rested.Target lesion was revascularization was performed and the patient recovered.
 
Additional Manufacturer Narrative
This is a case from japan smart pms for sfa and the case number is (b)(4).A smart stent and a smart control stent was implanted in the middle portion of the right femoral artery.Five years later, lower extremity arteriography confirmed in-stent re-occlusion in the right superficial femoral artery.An unknown balloon catheter was use for dilation and a stent was implanted.The abi level of the lesion have been decrease and was confirmed to be 0.52 and 0.98.The right below the knee had a pain when the patient rested.Target lesion was revascularization was performed and the patient recovered.The product was not returned for analysis.A device history record review of lot 15845078 was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan and that there were no anomalies during the manufacturing.Based on the limited information provided, it is not possible to draw a conclusion about a clinical relationship between the device and the event.Without the return of the device for analysis, the reported customer complaint could not be confirmed and no determination of possible contributing factors could be made.In-stent restenosis (isr) is associated with the progression of atherosclerotic disease and is a known potential adverse event following stent implantation and does not represent a device failure.Intra-arterial stent placement is a treatment of the disease process, it is not a preventive or cure for the progression of symptoms of atherosclerotic artery disease.Vessel occlusion, restenosis, intimal hyperplasia or recurrent strictures are well known documented potential complications of this type of procedure and are listed in the ifu as such.In the literature, in-stent stenosis rates range from 11% to 39% from 6 to 12 months after stent placement.Rates were higher in older patients with more severe atherosclerosis and depended on the type of stenosis treated.Isr is more prevalent in ostial stent placement procedures.Stenoses in stents are usually treated with intrastent pta or placement of a second stent.Factors that may have influenced this event include patient, procedural, pharmacological and lesion.Based on the available information there is no evidence to suggest that the event was design or manufacturing related.The dhr reviews does not suggests that the reported failures could be related to the manufacturing process of the unit.Therefore no corrective action will be taken.

Brand Name
SMART 120 150, SFA- 6X120MM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes 33014
MDR Report Key8169321
Report Number9616099-2018-02586
Device Sequence Number1459041
Product Code FGE
UDI-Device Identifier20705032063385
UDI-Public20705032063385
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042969
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2015
Device Model NumberC06120ML
Device Catalogue NumberC06120ML
Device Lot Number15845078
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/22/2018
Supplement Date Received by Manufacturer01/03/2019
Initial Report FDA Received Date12/17/2018
Supplement Report FDA Received Date01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;